Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Severe toothache, Clithomaycin, Advil, mucus and blood in bowel

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Mucous secretion with Bright Red Blood
I had a severe toothache was prescribed Clithomaycin for 7 days, went to see the dentist after antibiotic was finished. I was also taking Advil every day after the tooth was filled. The pain was severe. I was actually taking 10-12 Advil a day for a few days. This Friday I noticed mucous in the bowl with Bright Red Blood in it. In fact, I saw it twice today. Seems like that is all that comes out at times. I am extremely terrified.
Posted Tue, 22 May 2012 in Chron's Disease
Answered by Dr. Poorna Chandra K.S 29 hours later
Hi and thanks for the query
Blood and mucus in stools is a marker of colitis. Colitis in you could either represent a random infection or a side effect of the medications.
Clindamycin is known to be associated with antibiotic associated Clostridium difficile colitis. This is an oppurtunistic infection and disappears after cessation of antibiotics. Taking probiotics will help and in extreme cases you may need a course of vancomycin or metrogyl.
Advil is a nonsteroidal NSAID) and these have been associated with colitis and stopping the drud and intake of fibres help.However if the problem persists even after cessation of medications check with your GP for other independent causes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor